Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2013, 3:57 PM EDT for Cheshire County, New Hampshire. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 2, 2013, 4:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Cheshire County, NH
The radar
The Albany radar (KENX), 152 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 11:33 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS51 KBOX 021957
SVRBOX
NHC005-022030-
/O.NEW.KBOX.SV.W.0015.130602T1957Z-130602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 430 PM EDT
* AT 353 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARLESTOWN TO BELLOWS FALLS TO PUTNEY...OR ALONG A
LINE EXTENDING FROM SPRINGFIELD TO 31 MILES SOUTHEAST OF DANBY TO
11 MILES NORTH OF BRATTLEBORO...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALSTEAD AND WALPOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4318 7216 4313 7218 4303 7246 4305 7246
4308 7244 4312 7244 4316 7245 4316 7243
4313 7243 4313 7237 4316 7237 4315 7233
4316 7233
TIME...MOT...LOC 1956Z 240DEG 32KT 4325 7243 4313 7245 4302 7254
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:23 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 2, 3:23 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT SUN JUN 2 2013
.SYNOPSIS...
ONE MORE DAY OF WARM TEMPERATURES WILL GIVE WAY TO SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
MAY BE SEVERE ACROSS WESTERN NEW ENGLAND. TONIGHT AND MONDAY...A
SLOW MOVING COLD FRONT WILL DELIVER PERIODS OF POTENTIALLY HEAVY
RAIN UNTIL THE FRONT SLIDES OFFSHORE BY MONDAY NIGHT. DRIER AND
MUCH COOLER WEATHER FOLLOWS BEHIND THE COLD FRONT BEGINNING MON
NIGHT THROUGH MIDWEEK. A COASTAL STORM MAY BRING MORE SHOWERS BY
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
* SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM *
2 PM UPDATE...
NOT MUCH CHANGE TO PREVIOUS THINKING. STORMS ARRIVE IN WESTERN
CT/MA AND SOUTHWEST NH BETWEEN 2PM - 5 PM...THEN INTO CENTRAL MA
FROM 5 PM TO 8 PM. THEREAFTER STORMS WILL WEAKEN AND BECOME LESS
ORGANIZED AND AS INSTABILITY WANES WITH SUNSET. IN FACT MUCH OF
THE ACTIVITY MAY DRY UP BEFORE REACHING RI AND EASTERN MA. SEVERE
THREATS CONTINUE TO BE DAMAGING WINDS...ISOLATED LARGE HAIL AND
VERY HEAVY RAINFALL. PROBABILITY IS GREATEST ACROSS WESTERN CT/MA
AND SOUTHWEST NH.
SOME INTERESTING FEATURES ON SATELLITE AT 2 PM. CU FIELD REFUSES
TO DEVELOP EAST OF THE CT RIVER VALLEY. SPC MESO ANALYSIS PAGE
INDICATES THIS IS THE DIVIDING LINE BETWEEN CONVECTIVE INHIBITION
EAST OF THE CT RVR AND SB INSTABILITY TO THE WEST. 12Z MODELS
CAPTURING THIS VERY WELL AND KEEP THETA-E/SB INSTABILITY AXIS
ALONG AND WEST OF CT RVR VLY THROUGH 00Z. THUS THIS IS THE AREA OF
GREATEST RISK FOR SEVERE STORMS.
ALSO STRATUS HAS BEEN HANGING ON TOUGH ACROSS MVY/ACK AND OUTER
CAPE. 12Z CHH SOUNDING INDICATES VERY DRY COLUMN...WHICH IS
PROBABLY CAUSED BY SUBSIDENCE/DRYING THROUGH THE COLUMN.
HIGHS AT 2 PM WERE MAINLY IN THE U80S TO L90S AWAY FROM THE SOUTH
COAST. FOR SOME LOCATIONS THIS WILL BE THE 4TH CONSECUTIVE DAY OF
90+ HEAT! MEANWHILE STRATUS HOLDING MVY/ACK/CQX TO THE MU60S!
GOTTA LOVE NEW ENGLAND WEATHER.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
ANY CONVECTION THAT IS MOVING THROUGH OR INITIATED IN THE REGION
WILL GRADUALLY BECOME ELEVATED THROUGH THE EARLY OVERNIGHT HOURS
AS THE LOSS OF DIURNAL HEATING CUTS OFF SFC BASED INSTABILITY.
GIVEN MARGINAL LAPSE RATES...THIS WILL TEND CONVECTION TOWARD MORE
OF A HEAVY RAIN THREAT RATHER THAN WIND THREAT. ELEVATED PWATS
NEAR 2.0 INCHES...ELEVATED INSTABILITY AND THE POTENTIAL FOR BACK
BUILDING CONVECTION IS POSSIBLE. THEREFORE...WILL NEED TO MONITOR
FOR OVERNIGHT URBAN/POOR DRAINAGE OR EVEN FLASHY SMALL STREAM
FLOODING AS THE CONVECTION WANES INTO THE EARLY MORNING HOURS.
THERE IS ONE CAVEAT HERE...GUIDANCE OF LATE HAS BEEN SHOWING THE
POSSIBILITY OF A BRIEF BREAK IN PRECIP ACTIVITY AS CONVECTION DIES
AND INITIAL SHORTWAVE ENERGY PUSHES ENE...WITH SOME SLIGHT RIDING
NOTED IN MASS FIELDS AHEAD OF A SECOND FRONTAL WAVE ASSOCIATED
WITH THE ACTUAL COLD FRONT. THEREFORE...THERE MAY ACTUALLY BE A
BRIEF BREAK IN PRECIPITATION OVERNIGHT LEADING INTO MON MORNING
UNTIL THE SECONDARY WAVE ARRIVES AND LIFT PROVIDED BY THE ACTUAL
COLD FRONT APPROACHES.
MON...
SECONDARY FRONTAL WAVE APPROACHES AS COLD FRONT CONTINUES TO MAKE
SLOW PROGRESSION ACROSS THE REGION. STILL NOTING SOME ELEVATED
INSTABILITY AND DECENT MOISTURE ASSOCIATED WITH THIS WAVE...SO THE
HEAVY RAIN THREAT CONTINUES...POSSIBLY EFFECTING THE MORNING
COMMUTE. THERE WILL STILL NEED TO MONITOR THE URBAN AND SMALL
STREAM FLOODING THREAT. GIVEN THE FRONT IS NEARLY PARALLEL WITH
STEERING FLOW...IT WILL LIKELY TAKE MOST OF THE DAY FOR PRECIP TO
END ACROSS THE REGION...WITH ONLY SOME CLEARING POSSIBLY BE
EVENING IN THE N AND W.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* COOLER...DRIER WEATHER EXPECTED MON NIGHT THROUGH THU
* STORM SYSTEM THE END OF THE WEEK MAY BRING WET WEATHER TO SNE.
MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE MIDDLE OF THIS WEEK.
TOWARDS THE END OF THE WEEK THERE START TO BE GREATER DISCREPANCIES
BETWEEN THE ECMWF AND GFS AS WELL AS THEIR ENSEMBLES. WILL START
THE LONG TERM WITH COOLER...DRIER WEATHER AS THE COLD FRONT MOVES
OFFSHORE MONDAY NIGHT AND COOL HIGH PRESSURE BUILDS IN BEHIND.
EARLY THIS WEEK...THE ECMWF AND MEMBERS OF BOTH THE GEFS AND ECENS
START TO DEVELOP A TROPICAL CYCLONE IN THE GULF OF MEXICO. THE
ECMWF BRINGS THIS CYCLONE THROUGH THE GULF...OVER FLORIDA AND TO THE
GEORGIA COAST BY THURSDAY. THE ECMWF BRINGS IT NORTH TO THE
CAROLINAS BEFORE SENDING IT EAST OUT TO SEA SOUTH OF SOUTHERN NEW
ENGLAND. AS ITS FORECAST RIGHT NOW...IMPACT ON SOUTHERN NEW ENGLAND
WOULD BE LIMITED TO HIGH SURF AT THE SHORELINES AND HIGH SEAS ON THE
COASTAL WATERS. AGAIN...THERE ARE OTHER SOLUTIONS STILL BEING
MODELED BY THE GFS AND OTHER MEMBERS OF THE ENSEMBLES. THE 02/12Z
GFS HAS ENOUGH SHEAR THAT A CYCLONE WOULD BE UNABLE TO FORM AND LOW
PRESSURE DEVELOPS OVER THE APPALACHIANS AND MOVES NORTHEASTWARD JUST
OFF THE COAST OF SOUTHERN NEW ENGLAND. THIS PRESENTS A VERY
DIFFERENT SENSIBLE WEATHER SCENARIO OVER SOUTHERN NEW ENGLAND. THIS
IS DEFINITELY A PATTERN TO KEEP AN EYE ON AS THE MODEL TRENDS EVOLVE.
MONDAY NIGHT...THE COLD FRONT THAT HAS BEEN AFFECTING OUR WEATHER
FOR THE PAST DAY OR SO WILL FINALLY FINISH MOVING ACROSS SOUTHERN
NEW ENGLAND OVERNIGHT. EXPECT THE COLDEST TEMPERATURES OVERNIGHT
OVER THE NORTHWESTERN ZONES WHERE THE FRONT WILL MOVE THROUGH FIRST.
EXPECT LOWS IN THE 40S IN THE NORTHWESTERN ZONES AND 50S FARTHER
EAST WHERE THE FRONT TAKES ITS TIME MOVING THROUGH. BEHIND THE
FRONT EXPECT CLEARING SKIES AND CALMER WINDS THAT WILL AID IN THIS
COOLING WHILE MOSTLY CLOUDY TO OVERCAST SKIES IN THE EAST WILL
SLOWLY CLEAR OUT.
TUESDAY THROUGH THURSDAY...COOL HIGH PRESSURE BUILDS INTO SOUTHERN
NEW ENGLAND. THIS WILL BRING MORE SEASONABLE WEATHER TO THE REGION
WITH HIGHS IN THE UPPER 60S TO LOWER 70S...LOWS IN THE UPPER 40S TO
LOWER 50S...MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS.
FRIDAY THROUGH SUNDAY...THIS IS THE PERIOD TO WATCH FOR THE NEXT
POTENTIAL FOR SIGNIFICANT WEATHER. AS DISCUSSED ABOVE...SOME OF THE
MODELS AND ENSEMBLE MEMBERS INDICATE THE POTENTIAL FOR A TROPICAL
CYCLONE NEARING OUR AREA DURING THIS TIME FRAME. HOWEVER...THERE IS
MUCH UNCERTAINTY AT THIS POINT...ESPECIALLY CONSIDERING THAT THE
MOST BULLISH MODELS HAVE THE STORM TAKING A TURN TO THE RIGHT OFF
THE NORTH CAROLINA SHORE...WITH LITTLE IMPACT ON SOUTHERN NEW
ENGLAND OUTSIDE THE COASTAL WATERS AND PERHAPS THE BEACHES. THE
ALTERNATE SOLUTION CURRENTLY IS A NON TROPICAL LOW PRESSURE SYSTEM
DEVELOPING IN THE APPALACHIANS AND MOVING NEAR TO SOUTHERN NEW
ENGLAND AS A COOL COASTAL STORM. THIS SOLUTION BRINGS SUBSTANTIALLY
COOLER THAN NORMAL TEMPS TO THE REGION ALONG WITH RAIN. WILL BE
KEEPING A CLOSE EYE ON THE MODEL TRENDS OVER THE COMING WEEK.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
2 PM UPDATE...
OVERVIEW...MODERATE TO HIGH CONFIDENCE ON TSTM FORECAST BUT LOWER
CONFIDENCE ON TIMING AND AREAL EXTENT OF IFR CONDITIONS TONIGHT
AND MON.
THROUGH 00Z...
TSTMS WILL BE CONFINED TO WESTERN NEW ENGLAND/EASTERN NY BORDER
THROUGH 21Z. AFTER 21Z TSTMS WILL GET VERY CLOSE TO KBDL-KCEF-
KORE-KAFN-KCON AND POINTS WEST. 21Z-00Z STORMS MAY GET CLOSER TO
KORH-KFIT-KASH-KMHT. STRONGEST STORMS WILL BE ALONG AND NORTHWEST
OF BDL-CEF-ORE-AFN-CON. MAIN HAZARDS ARE STRONG WINDS...LARGE HAIL
AND VERY HEAVY RAIN. IFR CIGS WILL SLOWLY ERODE ACROSS CAPE COD
AND THE ISLANDS.
AFTER 00Z...
LINE OF TSTMS ACROSS WESTERN-CENTRAL NEW ENGLAND SLIDE SOUTHEAST
BUT WEAKEN AND LIKELY BECOME A BROKEN LINE. HIGH PROBABILITY OF
IFR CONDITIONS IN FOG/RAIN SHOWERS ACROSS EASTERN CT/RI AND
EASTERN MA AFTER 03Z AND ESPECIALLY AFTER 06Z.
MON...
MAINLY MVFR IN SHOWERS BUT IFR LIKELY ACROSS SOUTHEAST MA. SHOWERS
WITH EMBEDDED TSTMS LIKELY ACROSS CT/RI AND EASTERN MA INCLUDING
KORH-KBOS. MAIN THREATS WILL BE LIGHTNING AND VERY HEAVY RAINFALL.
AREA OF SHOWERS/TSTMS WILL SLOWLY SLIDE SOUTHEAST THROUGH THE DAY
AND MOVING OFFSHORE TOWARD 00Z TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR CONDITIONS UNTIL
OVERNIGHT TONIGHT WITH ANY TSTMS HOLDING OFF UNTIL 00Z-03Z AT THE
EARLIEST.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. STRONG STORMS POSSIBLE
21Z-00Z WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE. GUSTY SOUTHWEST WINDS
WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES THROUGH SOUTHERN
NEW ENGLAND. ANY MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG WILL IMPROVE
TO VFR THROUGH THE NIGHT.
TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR.
THURSDAY AND FRIDAY...LOW CONFIDENCE. MAINLY VFR. MVFR/IFR
CONDITIONS POSSIBLE IN SHOWERS/LOW CLOUDS/FOG.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
1030 AM UPDATE...
TIMING OF TSTMS...SHOULD HOLD OFF UNTIL AFTER DARK...THEN MOVING
ACROSS THE WATERS LATER THIS EVENING AND OVERNIGHT. FOG AND
REDUCED VSBY ACROSS CAPE COD AND ISLANDS CONTINUES TO BURN OFF AND
SHOULD BE COMPLETELY GONE BY NOON.
MODERATE CONFIDENCE THROUGH THE PERIOD.
HAVE DROPPED THE GALE WATCH IN FAVOR OF A HIGHER END SMALL CRAFT
ADVISORY FOR EASTERN MA WATERS. CAN/T RULE OUT THAT A FEW GUSTS
MAY BREAK 34 KT THIS AFTERNOON...BUT THEY WOULD LIKELY BE
GENERALLY AROUND 30 KT WITH ONLY A FEW GUSTS TO GALE FORCE.
THEREFORE...WAS NOT CONFIDENT ENOUGH FOR A FULL FLEDGED GALE...BUT
WILL BOATERS WILL STILL NEED TO KEEP AN EYE ON WIND GUSTS THROUGH
THE AFTERNOON. OTHERWISE...WILL CONTINUE SMALL CRAFT ADVISORIES
THROUGH THE OVERNIGHT HOURS AND INTO MONDAY FOR THE SOUTHERN
OCEAN WATERS.
WILL ALSO NEED TO MONITOR FOR LATE AFTERNOON/EVENING THUNDERSTORMS
AS THESE WILL HAVE THE ABILITY TO CREATE VERY STRONG WIND
GUSTS...FREQUENTLY LIGHTNING AND SOME HEAVY RAIN.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
WINDS AND SEAS DIMINISH SLOWLY MONDAY NIGHT THROUGH TUESDAY.
SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT
CROSSES THE WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. WINDS
AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MUCH OF
THE WEEK AS HIGH PRESSURE BUILDS OVER THE WATERS. WINDS AND SEAS
MAY INCREASE FRIDAY IN RESPONSE TO A LOW PRESSURE SYSTEM NEAR THE
WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ230>234-250-
251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...DOODY/RLG
NEAR TERM...NOCERA
SHORT TERM...DOODY
LONG TERM...WTB/RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/DOODY/RLGHazardous weather outlook, Jun 2, 11:44 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1144 AM EDT SUN JUN 2 2013 CTZ002-MAZ002>005-008>012-014-026-NHZ011-012-015-031545- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1144 AM EDT SUN JUN 2 2013 ...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ006-007-013-015>024-RIZ001>008-031545- TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL TONIGHT IN ANY PART OF SOUTHERN NEW ENGLAND. THIS MAY RESULT IN SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS TONIGHT MAY CAUSE STRONG OR DAMAGING WINDS. THEY MAY ALSO CREATE POOR VISIBILITY IN HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 2, 3:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT SUN JUN 2 2013
CTZ002-MAZ009-011-022015-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
334 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WITH STRONG WINDS AND FREQUENT LIGHTNING...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOLLAND TO FALLS
VILLAGE TO DOVER PLAINS...OR ALONG A LINE EXTENDING FROM 16 MILES
EAST OF GREAT BARRINGTON TO 10 MILES NORTHWEST OF TORRINGTON TO 14
MILES NORTH OF SHERMAN...AND WAS MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SOUTHWICK AND GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4204 7301 4214 7272 4214 7272 4196 7278
4194 7279 4191 7290 4192 7291 4197 7289
4197 7303
TIME...MOT...LOC 1931Z 236DEG 21KT 4211 7305 4193 7329 4178 7357
SIPPRELLSpecial weather statement, Jun 2, 3:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN JUN 2 2013
CTZ002-MAZ008>011-022030-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-
348 PM EDT SUN JUN 2 2013
...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTINGTON TO
RUSSELL TO GRANVILLE TO WINSTED...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF NORTHAMPTON TO 12 MILES WEST OF CHICOPEE TO 13
MILES NORTHWEST OF WINDSOR LOCKS TO 12 MILES NORTHEAST OF
TORRINGTON...AND WAS MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...NORTHAMPTON...AMHERST...EAST LONGMEADOW...
WESTFIELD...HUNTINGTON...RUSSELL...MONTGOMERY...SOUTHAMPTON...
HOLYOKE...WESTHAMPTON...AGAWAM...WEST SPRINGFIELD...EASTHAMPTON...
LONGMEADOW...PELHAM...LUDLOW...WILBRAHAM AND BELCHERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4203 7301 4204 7302 4211 7294 4223 7292
4235 7294 4242 7249 4241 7248 4242 7238
4231 7236 4234 7231 4227 7227 4221 7228
4204 7248 4204 7251 4202 7252 4197 7288
4197 7303
TIME...MOT...LOC 1944Z 256DEG 32KT 4224 7288 4218 7282 4209 7283 4198
7298
SIPPRELLSpecial weather statement, Jun 2, 3:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT SUN JUN 2 2013
NHZ011-022045-
CHESHIRE NH-
354 PM EDT SUN JUN 2 2013
...LINE OF STRONG THUNDERSTORMS ACROSS NORTHERN CHESHIRE COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHARLESTOWN TO
SAXTONS RIVER TO PUTNEY...OR ALONG A LINE EXTENDING FROM SPRINGFIELD
TO BELLOWS FALLS TO 9 MILES NORTH OF BRATTLEBORO...AND WAS MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
SURRY...MARLOW...GILSUM...ALSTEAD AND WALPOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4313 7218 4313 7203 4300 7228 4295 7254
4297 7247 4300 7245 4305 7247 4308 7244
4316 7245 4316 7243 4313 7243 4313 7237
4316 7237 4315 7233 4316 7233 4318 7216
TIME...MOT...LOC 1948Z 240DEG 32KT 4323 7248 4311 7249 4300 7258
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:54 PM EDT | Special Weather Statement | BOX | Cheshire | 51 min |
| Jun 2, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 33 min |
| Jun 2, 4:43 PM EDT | Areal Flood Advisory | BOX | Cheshire | 2 hr |
| Jun 2, 4:56 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 49 min |
| Jun 2, 5:04 PM EDT | Flash Flood Warning | BOX | Cheshire | 56 min |
| Jun 2, 5:55 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| Jun 2, 6:36 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 39 min |
| Jun 2, 7:20 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 115 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.